Alert archive / Missouri / Flash Flood Warnings in 2011
Flash Flood Warning 70, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 3, 2011, 9:54 AM CDT for Mississippi County, New Madrid County, Missouri. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2011, 9:54 AM CDT (14:54 UTC)
- Expired
- May 4, 2011, 4:00 PM CDT
- In force
- 30 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mississippi County, MO, New Madrid County, MO
The radar
The Paducah radar (KPAH), 66 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -310 m²/s²
- 0-3 km storm-relative helicity
- -378 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
197
WGUS53 KPAH 031454
FFWPAH
MOC133-143-032045-
/O.NEW.KPAH.FF.W.0070.110503T1454Z-110503T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
954 AM CDT TUE MAY 3 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR THE BIRDS POINT NEW MADRID FLOODWAY LEVEE
ON THE MISSISSIPPI RIVER FOR PARTS OF MISSISSIPPI AND NEW MADRID
COUNTIES.
* INCLEMENT WEATHER OVERNIGHT HAS DELAYED THE OPENING OF THE OUTFLOW
POINT NEAR NEW MADRID. WATER CONTINUES TO POOL WITHIN THE FLOODWAY.
THE FLOODWAY HAS BEEN EVACUATED. BECAUSE OF EMERGENCY MANAGEMENT
OPERATIONS...PLEASE CHECK WITH LOCAL AUTHORITIES IF TRAVELING NEAR
THIS AREA. DO NOT DRIVE AROUND BARRIERS!
&&
LAT...LON 3650 8950 3654 8947 3656 8950 3699 8912
3688 8912 3683 8917 3677 8912 3676 8917
3673 8920 3666 8917 3662 8920 3659 8920
3657 8925 3663 8933 3663 8936 3649 8941
3644 8949
$$1 follow-up statement
723
WGUS53 KPAH 032033
FFWPAH
MOC133-143-042100-
/O.EXT.KPAH.FF.W.0070.000000T0000Z-110504T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
333 PM CDT TUE MAY 3 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS EXTENDED THE
* FLASH FLOOD WARNING FOR THE BIRDS POINT NEW MADRID FLOODWAY LEVEE
ON THE MISSISSIPPI RIVER FOR PARTS OF MISSISSIPPI AND NEW MADRID
COUNTIES.
* EVEN THOUGH THE EXIT HOLE HAS BEEN BLOWN IN THE LEVEE NEAR NEW
MADRID...WATER WILL CONTINUE TO POOL WITHIN THE FLOODWAY.
THE FLOODWAY HAS BEEN EVACUATED. BECAUSE OF EMERGENCY MANAGEMENT
OPERATIONS...PLEASE CHECK WITH LOCAL AUTHORITIES IF TRAVELING NEAR
THIS AREA. DO NOT DRIVE AROUND BARRIERS!
LAT...LON 3650 8950 3654 8947 3656 8950 3699 8912
3688 8912 3683 8917 3677 8912 3676 8917
3673 8920 3666 8917 3662 8920 3659 8920
3657 8925 3663 8933 3663 8936 3649 8941
3644 8949
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 3, 6:51 AM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, May 3, 6:51 AM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 651 AM CDT TUE MAY 3 2011 .UPDATE... UPDATED AVIATION SECTION FOR 12Z TAF ISSUANCE. THE DISCUSSION SECTION IS UNCHANGED FROM THE 136 AM PRODUCT ISSUANCE. && .DISCUSSION... SURFACE LOW WILL BE SLOW TO MOVE EAST. AS A RESULT...LINGERING RAINS WELL THRU AM HOURS...AND CHANCE OF RAIN WILL EVEN LINGER IN THE EAST THRU THE PM HOURS. APPROX 12KT EASTWARD MOVEMENT OF BACK EDGE OF CLOUDS MEANS THEY DO NOT DEPART FAR ERN CWA TIL MID EVENING. SURFACE HIGH PRESSURE THEN MOVES IN AND KEEPS A MUCH NEEDED DRY ATMOSPHERIC FORECAST THROUGH THURSDAY. A CLIPPER LIKE WAVE/ENERGY INDUCES OUR NEXT CHC PCPN BY THURSDAY NIGHT...BUT QPF SHOULD NOT BE TOO SIGNIFICANT...AND THE SYSTEM/ENERGY PASSES BY FRIDAY. THUS BEGINS THE EVOLUTION OF PIECES OF ENERGY ROTATING OUT OF NW FLOW AND YIELDING SMALLISH TYPE POPS EVERY 24-36 HOURS AFTER THAT...NONE WITH ANY SIGNIFICANT PCPN. COOLER TEMPS WITH HIGHS IN THE 60S NOTED BEHIND DEPARTING SYSTEM SHOULD PREVAIL NEXT COUPLE OF DAYS...THEN BEGIN TO MODIFY BACK INTO THE 70S BY WEEKS END. SIMILARLY LOWS MAINLY IN THE 40S (SOME U30S POSSIBLE TONIGHT) WILL MODERATE BACK TO THE 50S BY AROUND THE SAME TIME (WEEKS END). && .AVIATION... THE LAST OF THE SIGNIFICANT RAINFALL WITH MVFR CONDITIONS WILL SHIFT EAST OUT OF KOWB IN THE NEXT COUPLE OF HOURS. OTHERWISE VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. RAPID CLEARING IS LIKELY TO OCCUR OVER MUCH OF THE AREA BY NOON. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, May 3, 3:56 AM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 356 AM CDT TUE MAY 3 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 356 AM CDT TUE MAY 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SIGNIFICANT FLOODING PROBLEMS PERSIST ACROSS MUCH OF THE QUAD STATE REGION. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR THE MOST CURRENT INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY INTO THURSDAY NIGHT AND AGAIN FRIDAY NIGHT THROUGH SUNDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. MODERATE TO MAJOR AND EVEN RECORD FLOODING WILL PERSIST FOR MUCH OF THE PERIOD ALONG MOST RIVERS ACROSS THE AREA. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR THE MOST CURRENT INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 10:06 PM CDT | Flash Flood Warning | PAH | Mississippi, New Madrid | 12 hr |
| May 3, 8:58 AM CDT | Areal Flood Warning | PAH | Bollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid and 5 more | 5 days |
| May 3, 11:39 AM CDT | Flash Flood Warning | PAH | Butler, Stoddard, Wayne | 3 days |
| May 3, 5:57 PM CDT | Areal Flood Warning | PAH | New Madrid | 12 hr |
Nearby
Flash Flood Warnings in Missouri, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.